Alert archive / Oklahoma / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 12, 2008, 10:33 AM CDT for 17 counties in Oklahoma; 4 counties in Arkansas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2008, 10:33 AM CDT (15:33 UTC)
- Expired
- Mar 12, 2008, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 21 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KTSA 121533 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 1033 AM CDT WED MAR 12 2008 OKZ054>068-070-071-122345- /O.NEW.KTSA.FW.W.0001.080312T1533Z-080313T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- MCINTOSH- 1033 AM CDT WED MAR 12 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE...AND MCINTOSH. WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH THROUGH THIS AFTERNOON...WHILE AFTERNOON HUMIDITY VALUES WILL FALL BELOW 25 PERCENT. THIS COMBINATION WILL PROMOTE AGGRESSIVE FIRE BEHAVIOR...AND ALL PRECAUTIONS SHOULD BE TAKEN TO PREVENT UNNECESSARY FIRE STARTS. ADDITIONALLY...FUELS REMAIN ABUNDANT FOR WILDFIRES WHICH WILL FURTHER WORSEN THE WILDFIRE CONDITIONS. THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED TODAY... FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
3 follow-up statements
000 WWUS84 KTSA 121744 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 1244 PM CDT WED MAR 12 2008 ARZ001-002-010-011-OKZ069-130000- /O.EXA.KTSA.FW.W.0001.000000T0000Z-080313T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-ADAIR- 1244 PM CDT WED MAR 12 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...AND MADISON. IN OKLAHOMA... ADAIR. WIND SPEEDS HAVE INCREASED TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AND WILL CONTINUE THROUGH THIS AFTERNOON...WHILE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT. THIS COMBINATION WILL PROMOTE AGGRESSIVE FIRE BEHAVIOR...AND ALL PRECAUTIONS SHOULD BE TAKEN TO PREVENT UNNECESSARY FIRE STARTS. ADDITIONALLY...FUELS REMAIN ABUNDANT FOR WILDFIRES WHICH WILL FURTHER WORSEN THE WILDFIRE CONDITIONS. THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED TODAY...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$ OKZ054>068-070-071-130000- /O.CON.KTSA.FW.W.0001.000000T0000Z-080313T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- MCINTOSH- 1244 PM CDT WED MAR 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE...AND MCINTOSH. WIND SPEEDS HAVE INCREASED TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AND WILL CONTINUE THROUGH THIS AFTERNOON...WHILE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT. THIS COMBINATION WILL PROMOTE AGGRESSIVE FIRE BEHAVIOR...AND ALL PRECAUTIONS SHOULD BE TAKEN TO PREVENT UNNECESSARY FIRE STARTS. ADDITIONALLY...FUELS REMAIN ABUNDANT FOR WILDFIRES WHICH WILL FURTHER WORSEN THE WILDFIRE CONDITIONS. THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED TODAY...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
000 WWUS84 KTSA 122338 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 638 PM CDT WED MAR 12 2008 ARZ001-002-010-011-OKZ054>071-130100- /O.EXT.KTSA.FW.W.0001.000000T0000Z-080313T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- 638 PM CDT WED MAR 12 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH. TEMPERATURES WILL REMAIN IN THE LOWER 70S THROUGH 8 PM...WITH SOUTHWEST WINDS GUSTING TO AROUND 25 MPH. WITH RELATIVE HUMIDITY VALUES REMAINING AROUND 25 PERCENT...DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. ALL PRECAUTIONS SHOULD BE TAKEN TO PREVENT UNNECESSARY FIRE STARTS. ADDITIONALLY...FUELS REMAIN ABUNDANT FOR WILDFIRES WHICH WILL FURTHER WORSEN THE WILDFIRE CONDITIONS. FIRE WEATHER CONDITIONS WILL IMPROVE AFTER 8 PM AS WINDS SUBSIDE AND TEMPERATURES CONTINUE TO COOL. THIS RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED TODAY...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. $$
000 WWUS84 KTSA 130101 RFWTSA RED FLAG WARNING NATIONAL WEATHER SERVICE TULSA OK 801 PM CDT WED MAR 12 2008 ARZ001-002-010-011-OKZ054>071-130215- /O.EXP.KTSA.FW.W.0001.000000T0000Z-080313T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- 801 PM CDT WED MAR 12 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON. IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH. SOUTH TO SOUTHWEST WINDS HAVE WEAKENED WELL BELOW RED FLAG WARNING CRITERIA...AND FIRE WEATHER CONDITIONS WILL CONTINUE TO IMPROVE THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 12, 3:43 AM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Mar 12, 3:43 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 343 AM CDT WED MAR 12 2008 .DISCUSSION... DIFFICULT FORECAST OVER THE NEXT FEW DAYS...PRIMARILY TRYING TO PIN DOWN SEVERE WEATHER POTENTIAL FOR THURSDAY AND FRIDAY. IN THE SHORT TERM WARM/BREEZY CONDITIONS WILL DEVELOP TODAY WITH AN INCREASED FIRE DANGER. CONDITIONS WILL REMAIN BELOW RED FLAG CRITERIA...BUT WILL ISSUE FIRE DANGER STATEMENT TO COVER SITUATION. QUICK MOVING SHORT WAVE WILL MOVE INTO THE AREA ON THURSDAY WITH SURFACE LOW PRESSURE DEVELOPING OVER NORTH CENTRAL OKLAHOMA. WEAK FRONTAL BOUNDARY WILL PUSH SOUTH OF INTERSTATE 44 BY LATE AFTERNOON WITH THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT OVER FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS BY 00Z. THUNDERSTORMS ARE EXPECTED TO BUILD SOUTH INTO FAR EASTERN OKLAHOMA/WEST CENTRAL ARKANSAS DURING THE EVENING HOURS IN LOW LEVEL JET AXIS. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL ACROSS AFOREMENTIONED AREA...AS INSTABILITY IS MAXIMIZED IN THE DEEPER MOISTURE WITH STEEP MID LEVEL LAPSE RATES. A SECONDARY AND MUCH STRONGER UPPER LEVEL SPEED MAX WILL DIVE INTO THE REGION ON FRIDAY WITH SURFACE LOW PRESSURE AGAIN DEVELOPING OVER NORTH CENTRAL OKLAHOMA. SCATTERED SHOWERS WILL BE POSSIBLE THROUGH EARLY AFTERNOON ACROSS NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS AS STRONG WAA CONTINUES. A NARROW RIBBON OF NEAR 60 DEWPOINTS ARE EXPECTED TO ADVECT NORTH AHEAD OF THE SURFACE LOW BY LATE AFTERNOON ACROSS NORTHEAST OKLAHOMA. ATMOSPHERE WILL LIKELY BECOME MODERATELY TO HIGHLY UNSTABLE BY LATE AFTERNOON AS VERY STEEP MID LEVEL LAPSE RATES SPREAD ACROSS NORTHEAST OKLAHOMA BY 00Z. ATMOSPHERE IS EXPECTED TO REMAIN CAPPED UNTIL THIS POINT AND THERE WILL ONLY BE A SMALL WINDOW LATE FRIDAY AFTERNOON/EVENING FOR SEVERE STORMS BEFORE DRY SLOT PUSHES THROUGH MUCH OF THE AREA AS UPPER SYSTEM SHIFTS EASTWARD. ANY STORMS THAT CAN DEVELOP DURING THIS TIME HOWEVER WILL LIKELY BE SEVERE WITH VERY LARGE HAIL GIVEN THE LOW WET BULB ZERO HEIGHTS/STRONG DEEP LAYER SHEAR. KEPT BEST PRECIP CHANCES DURING THIS TIME ALONG THE OK/KS BORDER AND ACROSS NW ARK. IN THE EXTENDED STAYED CLOSE TO THE GFS SOLUTION. 00Z ECMWF DATA WAS UNAVAILABLE...HOWEVER STILL APPEARS THUNDERSTORMS ARE LIKELY MONDAY INTO MONDAY NIGHT AS IMPRESSIVE UPPER TROUGH MOVES INTO THE SOUTHERN PLAINS WITH THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL. STILL SOME UNCERTAINTY CONCERNING WHEN THE MAIN UPPER LOW LIFTS OUT...SO KEPT POPS THROUGH TUESDAY ACROSS SE OK/NW ARK. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 50 70 45 / 0 0 20 20 FSM 75 48 71 50 / 0 0 20 40 MLC 77 54 73 51 / 0 0 10 20 BVO 79 44 65 42 / 0 0 20 20 FYV 73 45 65 46 / 0 0 30 40 BYV 76 47 65 45 / 0 0 40 50 MKO 77 49 71 47 / 0 0 20 30 MIO 77 47 63 45 / 0 0 30 30 F10 77 51 72 48 / 0 0 10 20 HHW 75 53 74 57 / 0 0 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....12
Hazardous weather outlook, Mar 12, 5:11 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 AM CDT WED MAR 12 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 511 AM CDT WED MAR 12 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=40. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY AFTERNOON. DISCUSSION... BREEZY ...BUT CONTINUED WARM TEMPERATURES WILL BE THE RULE TODAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN LOW PRESSURE TO THE NORTH AND HIGH PRESSURE TO THE SOUTH. THE AFOREMENTIONED CONDITIONS COMBINING WITH LOW AFTERNOON RELATIVE HUMIDITIES IN THE 30 TO 35 PERCENT RANGE WILL RESULT IN INCREASED FIRE WEATHER CONCERNS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SEE...OKCRFDTSA...FOR DETAILS CONCERNING FIRE DANGER TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...SEVERE THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORM CHANCES WILL BE HIGHEST ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THURSDAY AS A FAST MOVING UPPER WAVE SWEEPS ACROSS THE PLAINS AND A COLD FRONT ENTERS NORTHEAST OKLAHOMA BY LATE THURSDAY AFTERNOON. A FEW STORMS WILL HAVE SEVERE POTENTIAL ACROSS NORTHEAST OKLAHOMA AS THIS AREA BENEFITS FROM DEEPER MOISTURE AND STEEP MID LEVEL LAPSE RATES. A SECOND DISTURBANCE WILL ALSO MOVE THROUGH THE PLAINS ON FRIDAY AND WILL OFFER ADDITIONAL THUNDERSTORM CHANCES. STRONGER LOW PRESSURE WILL AGAIN DEVELOP AND WILL DRAW UP SURFACE MOISTURE ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE WEATHER CHANCE WILL ALSO BE HIGHEST AS SURFACE BASED INSTABILITIES WILL BE ON THE INCREASE IN ADDITION TO THE STEEPEST MID LEVEL LAPSE RATES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. LARGE HAIL WOULD BE THE PRIMARY THREAT WITH ANY SEVERE WEATHER LATE IN THE WEEK. A STRONG UPPER LEVEL SYSTEM DIGS INTO THE DESERT SOUTHWEST U.S. LATE IN THE WEEKEND...AND WILL LIFT TOWARDS THE PLAINS IN THE MONDAY TO LATE TUESDAY OR EARLY WEDNESDAY TIME FRAME. ORGANIZED THUNDERSTORM ACTIVITY ACROSS THE SOUTHERN PLAINS APPEARS LIKELY FOR EARLY NEXT WEEK...ALONG WITH SEVERE POTENTIAL GIVEN THE STRENGTH AND TRACK OF THE UPPER LOW. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT AGENCIES AND SPOTTER GROUPS SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS CONCERNING SEVER WEATHER POTENTIAL THURSDAY AND FRIDAY...AND AGAIN EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Arkansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.